Effect PRP treatment if consume accutane 10mg? (Photo)

I wanted to do prp face injection, and i consume accutane 10mg less than a month..anyone know side effect if i do the injection? Bcause i heard i should stop atleast 6month then i can do the laser or fave injection? Anyone pls explain n clarify with me pls..cause prp injection very good for skin n the fastest way to make your skin glowing n not damage from acne...

Doctor Answers 3

PRP to improve the complexion is best done after Accutane has been stopped for at least 3-6 months

Thank you for your question. You submitted a single photo, and state you’ve been on Accutane 10 mg for less than a month, and want to know if it’s safe to do platelet-rich plasma (PRP) to improve skin quality. You want to know whether there is an issue of having PRP while you are on Accutane, or if you should wait until you stop using Accutane before doing platelet-rich plasma.

I can  give you my perspective on your question, and on how I counsel someone like yourself in my practice. A little background: I’m a Board-certified cosmetic surgeon and Fellowship-trained oculofacial plastic and reconstructive surgeon. I’ve been in practice in Manhattan and Long Island for over 20 years, and I use a lot of platelet-rich plasma (PRP) in my practice for everything such as improvement of skin glow, complexion for acne scars, under eye dark circles, healing after laser treatment, and even combined that with Acellular matrix in a method we developed called Hair Regeneration for male and female pattern hair loss. I have a lot of experience with platelet-rich plasma (PRP).

I understand your eagerness to do something, but you should at least have an understanding of what the role of Accutane is for your situation. Clearly, you met with the physician who felt it was beneficial to you to be placed on Accutane because you are dealing with a lot of inflammation from acne. Accutane does shrinks the glands responsible for secreting the oils associated with acne. It is important to understand when this advice is given about stopping Accutane, then doing a procedure, it is generally with the idea of how the skin is going to heal. You see the functional restoration of, for example skin after trauma or injury. The epidermis requires functioning pilosebaceous units, which are the little hair follicles, also called vellus hair, as well as regular hair follicles you can see, where the epidermis comes back from. With that understood, you can understand that when the skin is traumatized in someone on Accutane, there is a potential for undesirable scarring. With PRP, technically you can get the treatment because the injection is not really traumatizing the skin very much, but the question is, what’s the role of platelet-rich plasma at this point of your acne treatment? I would suggest to someone like yourself is to wait, allow active inflammation to be resolved, see how your skin looks, then you can consider platelet-rich plasma for skin improvement.

Platelet-rich plasma (PRP) is a concentration of the wound healing factors necessary when you have a cut. PRP stimulates collagen, blood supply, and does so many things to benefit skin quality, so we use it a lot to help our patients in a variety of situation as I mentioned earlier. From that understanding, you may be overlapping something unnecessarily, so first resolve active inflammation - let the acne resolve and calm down, then consider platelet-rich plasma injection. I want to differentiate that from the treatments often combined with platelet-rich plasma (PRP) such as microneedling. If you are going to microneedle, you are making multiple injuries to the skin, so the skin can be regenerated through the hair follicles. In general, I would say for a mild procedure with minimal trauma like microneedling, you want to wait at least 3 months, and I would recommend 6 months. There isn’t a lot lost in waiting, and I think what probably concerns most people is missed opportunities, but we platelet-rich plasma in people who are much older, and they benefit, so you don’t have to rush everything all at once. I would say allow the Accutane to work, do whatever else you need to do, discuss with your doctor when it is safe to do other procedures. Let your doctor guide you. Usually, Accutane is prescribed by a dermatologist who have the most experience with the use of this drug because they treat so much acne, particularly adolescent acne, and in that subgroup cystic acne, so it is very important that an experience doctor guides you on when they recommend patients do anything invasive after completion of Accutane therapy.

In our practice, we always wait at least 6 months, even a little longer to about a year, because in these types of situations where we try to improve skin quality, this timeframe is not much of an issue. In terms of missed opportunity, your skin is not going to deteriorate in that time if you don’t do something. The skin, especially when you are younger, has remarkable resilience, so just do things methodically and it’s not always best to do multiple things at once. I hope that was helpful, I wish you the best of luck, and thank you for your question.

This personalized video answer to your question is posted on RealSelf and on YouTube. To provide you with a personal and expert response, we use the image(s) you submitted on RealSelf in the video, but with respect to your privacy, we only show the body feature in question so you are not personally identifiable. If you prefer not to have your video question visible on YouTube, please contact us.


New York Oculoplastic Surgeon
4.3 out of 5 stars 72 reviews

Facial Aging and Lasers like Fraxel/Clear + Brilliant, RF like VIVA, Peels, Fillers, Skin Care; While on Isotretinoin?

You can do lasers, microneedling/PPR, skin care and properly performed peels which on isotretinoin.  Please see an expert who does a significant amount of these treatments.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 196 reviews

PRP and Accutane. ENGLEWOOD CLIFFS nj

In my opinion, there should be no problem combining p r p with accutane. The question arises as to how long after finishing accutane one can combine p r p with microneedling. I would wait two to three months after finishing accutane to start microneedling . Should PRP be injected there should be no time concerns. Hope this helps. Find a good p r p expert.

Jeffrey Rapaport, MD
Englewood Dermatologic Surgeon
4.6 out of 5 stars 40 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.